Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 117, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 23, 2017, 7:29 PM CDT for Jasper County, Tyler County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 7:29 PM CDT (00:29 UTC)
- Expired
- May 23, 2017, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 120 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
162
WUUS54 KLCH 240029
SVRLCH
TXC241-457-240130-
/O.NEW.KLCH.SV.W.0117.170524T0029Z-170524T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
729 PM CDT TUE MAY 23 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southern Tyler County in southeastern Texas...
Central Jasper County in southeastern Texas...
* Until 830 PM CDT
* At 729 PM CDT, a severe thunderstorm was located near
Alabama-Coushatta Reservation, or 8 miles east of Livingston,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodville, Warren, Fred, Spurger, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3077 9403 3053 9410 3053 9452 3054 9455
3081 9461
TIME...MOT...LOC 0029Z 280DEG 42KT 3072 9480
HAIL...1.00IN
WIND...60MPH
$$
Rua2 follow-up statements
735
WWUS54 KLCH 240049
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
749 PM CDT TUE MAY 23 2017
TXC241-457-240130-
/O.CON.KLCH.SV.W.0117.000000T0000Z-170524T0130Z/
Tyler TX-Jasper TX-
749 PM CDT TUE MAY 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN TYLER AND CENTRAL JASPER COUNTIES...
At 749 PM CDT, a severe thunderstorm was located 7 miles northwest of
Warren, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodville, Warren, Fred, Spurger, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3077 9403 3053 9410 3053 9452 3054 9455
3081 9461
TIME...MOT...LOC 0049Z 283DEG 44KT 3066 9452
HAIL...1.00IN
WIND...60MPH
$$
Rua499
WWUS54 KLCH 240111
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
811 PM CDT TUE MAY 23 2017
TXC241-457-240130-
/O.CON.KLCH.SV.W.0117.000000T0000Z-170524T0130Z/
Tyler TX-Jasper TX-
811 PM CDT TUE MAY 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN TYLER AND CENTRAL JASPER COUNTIES...
At 811 PM CDT, a severe thunderstorm was located near Fred, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fred and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3077 9403 3053 9410 3053 9439 3079 9429
TIME...MOT...LOC 0111Z 281DEG 42KT 3061 9422
HAIL...1.00IN
WIND...60MPH
$$
RuaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:29 PM CDT, 1 hour earlier.
Area forecast discussion, May 23, 6:29 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Lake Charles LA
629 PM CDT Tue May 23 2017
.DISCUSSION...
For the 24/00Z TAF Issuance.
&&
.AVIATION...
An upper level disturbance extending down from the Plains across
central Texas will move east tonight and quickly push a cold front
across the forecast area during the evening hours. Convection will
develop out ahead of the front, then quickly end behind the front.
Timing of the convection used on current radar trend and blend of
short term guidance. This would put first wave of convection
around KAEX by 24/01Z, KBPT by 24/02Z, KLCH by 24/03Z, and the
KLFT/KARA sites between 24/04Z and 24/05Z. Thunderstorm activity
could bring some gusty winds and reduced visibilities from heavy
rainfall. VFR conditions will develop behind the front and
continue into Wednesday.
Rua
&&
.PREV DISCUSSION... /issued 359 PM CDT Tue May 23 2017/
DISCUSSION...
Afternoon surface analysis shows a cold front extending from
Texarkana southwest to Austin. Satellite imagery shows
thunderstorms already developing along the cold front as it
progresses to the southeast. The front will progress across the
CWA late this evening through the morning tomorrow with showers
and thunderstorms likely. Any of the stronger storms tonight could
be capable of some gusty winds and hail. The front and any
associated precipitation should clear the region by tomorrow
morning.
High pressure will build over the region during the day on
Wednesday resulting in drier and cooler conditions. Calm winds and
clear skies Wednesday night will be ideal for radiational cooling
which should allow temperatures to drop down into the low 50s
Thursday morning. The area of high pressure will shift to the east
on Thursday resulting in increasing temperatures and humidity
through the weekend. An upper level trough and associated surface
low pressure will bring the next chance for rain from late Sunday
night through the day on Monday.
MARINE...
A cold front will move across the coastal waters late this evening
through the morning on Wednesday. This will result in a chance of
showers and thunderstorms overnight tonight. Northwest winds will
increase behind the front resulting in Small Craft Advisory
conditions for the eastern portions of the coastal waters through
Wednesday afternoon. Winds and seas are expected to decrease
Wednesday afternoon through Thursday morning as high pressure
builds over the region. Onshore flow is expected to redevelop and
increase through the day on Thursday and could potentially result
in Small Craft Advisory conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 77 53 87 / 70 10 0 0
LCH 61 79 58 86 / 50 10 0 0
LFT 64 78 58 86 / 60 10 0 0
BPT 59 81 60 86 / 60 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 11 PM this evening to 1 PM CDT
Wednesday for GMZ435-452-455-472-475.
Small Craft Exercise Caution from 11 PM CDT this evening through
Wednesday afternoon for GMZ430-432-450-470.
&&
AVIATION...07Hazardous weather outlook, May 23, 4:37 AM CDT, 14 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 437 AM CDT Tue May 23 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 240945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 437 AM CDT Tue May 23 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Storms over central texas this morning are expected to move north of the lakes in southeast Texas and through central Louisiana through the morning hours. The chance for rains will continue and increase during the evening hours as the next cool front moves down and through the northwest gulf area around midnight. This will finally end the rain chances over the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier and cooler air will hold for several days before jumping back into the upper 80s to lower 90s over the weekend. The next front is expected to move down and into the southeast Texas and southern Louisiana towards Sunday into Monday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-240945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 437 AM CDT Tue May 23 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms in the coastal waters are expected to push off to the east today. Northerly winds over the coastal waters will swing back to the west as the next front moves through the waters late this evening. Winds becoming northerly again and increasing in speed with seas building. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds becoming southerly on Thursday with the pressure gradient tightening as a low drops into Oklahoma. A Small Craft should be expected late Thursday into Friday morning. The gradient will relax during the day on Friday as the low pulls back to the north. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 23, 6:11 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
611 PM CDT TUE MAY 23 2017
TXZ180-259-240015-
Northern Jasper TX-Tyler TX-
611 PM CDT TUE MAY 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TYLER AND NORTHERN
JASPER COUNTIES UNTIL 715 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corrigan to 11 miles north of Rockland.
Movement was southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Rockland,
Browndell, Harrisburg and Sam Rayburn Dam.
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9447
3111 9406 3114 9403 3115 9394 3115 9392
3094 9387 3067 9456 3069 9458 3101 9466
TIME...MOT...LOC 2311Z 300DEG 28KT 3098 9486 3117 9439
06Local storm report, May 23, 7:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 PM CDT TUE MAY 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FUNNEL CLOUD 5 S COLMESNEIL 30.83N 94.42W
05/23/2017 TYLER TX PUBLIC
PPUBLIC REPORTS FUNNEL CLOUD MIDWAY BETWEEN COLMSNEIL AND
WOODVILLE.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:01 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 59 min |
| May 23, 7:47 PM CDT | Special Weather Statement | LCH | Jasper | 43 min |
| May 23, 8:22 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 38 min |
| May 23, 9:02 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.